MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fill patient identifier is (b)(6).Nine (9) patients are included in this event.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg ii reagent was not returned for evaluation.No hardware errors were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.The roche assay is a ¿total assay¿, detecting igg, igm and iga without distinction.The results of a total assay cannot be compared to the results of an ¿igg-only¿ assay.Per the roche ¿elecsys anti-sars-cov-2 s¿ instructions for use (09289267501v0.6) the antigens within the reagent captures predominantly anti-sars-cov-2 igg, but also anti-sars-cov-2 iga and igm¿ and ¿due to the diversity of the antibodies, the measured anti-sars-cov-2-s value can vary depending on the testing procedure used and the applied standard.Results obtained from a single sample using tests from different manufacturers can therefore differ.¿ a decline in the antibody response has been documented in several publications: seow j, graham c, merrick b, et al.Longitudinal observation and decline of neutralizing antibody responses in the three months following sars-cov-2 infection in humans.Nat microbiol.2020, 5:1598¿1607.Patel mm, thornburg nj, stubblefield wb, et al.Change in antibodies to sars-cov-2 over 60 days among health care personnel in nashville, tennessee.Jama.2020;324(17):1781¿1782.Doi:10.1001/jama.2020.18796.No manufacturer guarantees both a specificity and sensitivity of 100%.Differences in each individual assay are expected.Per the sars-cov-2 igg ii instructions for use (ifu), part number (pn) c69158 a ¿currently no reference standard is available for this assay.¿ ¿the concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods and reagent specificity.Values obtained with different assay methods should not be used interchangeably.¿ although seroconversions and decline in antibody levels may explain some of the discordance observed, the cause of this event cannot be determined with the available information.Values obtained with different assay methods should not be used interchangeably as differences are expected.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported discordant non-reactive sars-cov-2 igg ii (access sars-cov-2 igg ii assay, part number c69057, lot number 922896) results were generated for several patients on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)).Fifty-one (51) patient samples were tested on the access sars-cov-2 igg ii assay and compared to the roche elecsys anti-sars-cov-2 s and the ortho vitros sars-cov-2 igg assay.Eighteen (18) samples are suspected to be false non-reactive.No clinical data was available.Refer to relevant tests section below.Six (6) medwatch reports will be generated to address customer reports of discordant non-reactive access sars-cov-2 igg ii results obtained on different dates.This report address the discordant non-reactive access sars-cov-2 igg ii patient results obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00034¿ will address discordant reactive access sars-cov-2 igg ii patient results obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00035¿ will address discordant reactive access sars-cov-2 igg ii patient result obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00036¿ will address discordant reactive access sars-cov-2 igg ii patient results obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00037¿ will address discordant reactive access sars-cov-2 igg ii patient result obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00039¿ will address discordant reactive access sars-cov-2 igg ii patient result obtained on (b)(6) 2021.No affect to patients or end-users has been reported in connection with this event.The customer did not indicate if the result was released outside the laboratory.No hardware errors were reported in conjunction with this event.Calibration passed on 9feb2021.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on 3mar2021.Arcdata analysis for the csv data file provided was unremarkable and did not highlight a performance issue.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11567480
Report Number2122870-2021-00038
Device Sequence Number3521678
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210531(11)201201(10)922896
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberC69057
Device Lot Number922896
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1